Endometriosis UK
34,138 members30,522 posts

Danazol treatment!

Has anyone been on danazol? Or have any information about it? I have read up on it and now know its a male hormone and im terrified to use it. But its either go on this or lose my right ovary :( which id be gutted about but im dreading the weight gain, getting hairy, and also my clitoris could enlarge. How scary does that all sound. I know it may not happen but how the hell do i cope with that if it does. I know this treatment was what they use to use many yrs ago so doubt many will have heard of it but because i didnt cope well with decapeptyl they've givent this to me.

thanks!

4 Replies
oldestnewest

Yes do be very careful. I had this 25 years ago and went very hairy, moody and my voice deepen like a man's. Fortunately it went back eventually and my periods came back. However it did work for a few months but my GP at the time was very worried as I was only in my teens!!!

Do ask for other treatments there are more about nowadays.

Good luck whatever you decide.

Reply

Thanks for ur reply. Yeah ive read alot about it and it doesnt sound a gd one to be on. I already have hair on my face and even wee ones i need to pluck out, lol. Yes its a male steriod and i dont think its normal to give this to woman at all. N why did they bring other ones out instead, he told me this was a wonder drug but the side effects then become worse than the endo pain.

I was on decapeptyl in jan but 4wks of bad side effects put me off but im now wondering id rather do that again than take this one. Ive bn told i need to be on something as i need the endo to shrink as my right ovary is covered in deposits that will just keep growing. \Its such a hard decision to make sint it. xx

Reply

I was on Danazol 20 years ago and whilst I don't remember it causing the side effects that Zoladex and Prostap do, I put on weight, the hair on my head thinned and never recovered, I grew a moustache (not a proper one, but it was visible) and my voice deepened (and also never recovered).

I don't think it's dangerous or they wouldn't still be using it. But I would choose the side effects of Zolly and Prostap over Danazol any day.

I can't remember Lynnie, did you finish your Decapeptyl course or did you stop after 4 weeks? Those side effects are horrible but you do 'get used' to them, or at least learn to cope. It might be worth giving it another try xxx

Reply

Thanks chrissie. Im going to see my doctor and have a chat about it all. I dont think i would handle hair growth deep voice or the huge weight gain. I have suffered alopecia 5yrs ago to and altho my hair has come back i have lost a bit again and dont want anymore falling out. I was only on decapeptyl for 4wks but i think i should have tried the 2nd month and changed my hrt but i was deeply depressed in my 3rd wk but my gynae never told me it would get worse before it got better. I read about danazol that ur clitoris could enlarge...... that scares the hell out of me, its like growing a willie but not sure if this has happened to anyone. maybe i should try zoladex or prostap as i have noticed more people are on that than decapeptyl. xx

Reply

You may also like...